Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2011, 4:01 PM EDT for Cumberland County, Hoke County, Scotland County, North Carolina. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 23, 2011, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:01 PM EDT | TSTM WND DMG | 5 Sw Laurinburg, NC | TREE DOWN AT LEISURE AND BOSTIC ROAD. |
| Jun 23, 4:05 PM EDT | TSTM WND DMG | 5 Wnw Red Springs, NC | LARGE TREES REPORTED DOWN ON ARCHIE MCGUGAN RD. |
| Jun 23, 4:06 PM EDT | TSTM WND DMG | 1 Ene Laurinburg, NC | TREE DOWN ON MCNAIR AVENUE. |
| Jun 23, 4:06 PM EDT | TSTM WND DMG | East Laurinburg, NC | TREE DOWN ON 4TH STREET. |
| Jun 23, 4:12 PM EDT | TSTM WND DMG | 1 Nw Antioch, NC | TREES DOWN NEAR OLD WIRE ROAD AND 211 |
| Jun 23, 4:25 PM EDT | TSTM WND DMG | Hope Mills, NC | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS52 KRAH 232001
SVRRAH
NCC051-093-165-232100-
/O.NEW.KRAH.SV.W.0175.110623T2001Z-110623T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM ROCKFISH TO
LAURINBURG...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF FORT
BRAGG TO LAURINBURG...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BONNIE DOONE...FAYETTEVILLE...
WADE...HOPE MILLS...
VANDER...
STEDMAN...CEDAR CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3474 7960 3510 7918 3519 7893 3519 7863
3512 7864 3509 7867 3499 7865 3486 7850
3485 7850 3483 7890 3488 7893 3495 7904
3483 7919 3483 7934 3477 7933 3465 7944
3465 7950
TIME...MOT...LOC 2001Z 244DEG 41KT 3502 7903 3473 7943
$$
772 follow-up statements
010
WWUS52 KRAH 232030
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT THU JUN 23 2011
NCC051-093-165-232100-
/O.CON.KRAH.SV.W.0175.000000T0000Z-110623T2100Z/
HOKE NC-CUMBERLAND NC-SCOTLAND NC-
430 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN SCOTLAND...CUMBERLAND AND SOUTHEASTERN HOKE
COUNTIES...
AT 425 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EASTOVER TO 16 MILES
SOUTHWEST OF ANTIOCH...OR ALONG A LINE EXTENDING FROM FAYETTEVILLE TO
8 MILES SOUTHEAST OF LAURINBURG...MOVING NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE... HOPE
MILLS... STEDMAN AND CEDAR CREEK.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
LAURINBURG AND ANTIOCH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3466 7951 3486 7932 3494 7918 3516 7893
3519 7864 3513 7864 3509 7867 3499 7865
3485 7850 3483 7890 3489 7893 3495 7904
3483 7919 3483 7933 3482 7935 3477 7933
3465 7944 3465 7949
TIME...MOT...LOC 2028Z 244DEG 41KT 3510 7878 3471 7934
$$
77332
WWUS52 KRAH 232039
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT THU JUN 23 2011
NCC093-165-232047-
/O.CAN.KRAH.SV.W.0175.000000T0000Z-110623T2100Z/
HOKE NC-SCOTLAND NC-
439 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTLAND AND
SOUTHEASTERN HOKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3489 7893 3495 7904 3502 7902 3516 7893
3519 7864 3513 7864 3509 7867 3499 7865
3485 7850 3485 7875 3484 7890
TIME...MOT...LOC 2037Z 257DEG 29KT 3510 7868 3491 7891
$$
NCC051-232100-
/O.CON.KRAH.SV.W.0175.000000T0000Z-110623T2100Z/
CUMBERLAND NC-
439 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CUMBERLAND COUNTY...
AT 430 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EASTOVER TO HOPE
MILLS...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF FAYETTEVILLE
TO 13 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE... HOPE
MILLS... STEDMAN AND CEDAR CREEK.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS LAURINBURG AND ANTIOCH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3489 7893 3495 7904 3502 7902 3516 7893
3519 7864 3513 7864 3509 7867 3499 7865
3485 7850 3485 7875 3484 7890
TIME...MOT...LOC 2037Z 257DEG 29KT 3510 7868 3491 7891
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:05 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 23, 3:05 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT THU JUN 23 2011 .SYNOPSIS... INCREASINGLY CYCLONIC FLOW ALOFT WILL RESULT IN NEAR-NORMAL TEMPERATURES AND INCREASED CHANCES FOR PRECIPITATION THROUGH FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... 18Z SFC ANALYSIS SHOWED 999 MB LOW PRESSURE CENTERED OVER LAKE MICHIGAN. A COLD FRONT EXTENDED SOUTHWEST FROM THE LOWER GREAT LAKES THROUGH THE OH VALLEY INTO THE LOWER MS RIVER VALLEY. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H5 LOW OVER THE UPPER GREAT LAKES...WITH AN H5 TROUGH AXIS EXTENDING SOUTH INTO THE OH/TN VALLEYS AND PORTIONS OF THE DEEP SOUTH. AN H5 SHEAR AXIS WAS ORIENTED SW-NE ALONG THE SOUTHERN APPALACHIANS. CONVECTION TODAY/TONIGHT: 18Z REGIONAL RADAR SHOWED A NARROW BAND OF LIGHT SHOWERS ORIENTED SW-NE OVER THE WESTERN PIEDMONT AND FOOTHILLS...ASSOCIATED WITH AN ELONGATED H5 SHEAR AXIS MOVING EAST ACROSS THE MOUNTAINS AND WEAK/BROAD SYNOPTIC HEIGHT FALLS. THE LINE OF SHOWERS WILL SLOWLY PROGRESS INTO THE AREA THROUGH THE AFT/EVE ALONG AND AHEAD OF THE AFOREMENTIONED H5 SHEAR AXIS. EXPECT NEW CONVECTIVE DEVELOPMENT TO OCCUR ALONG AND JUST AHEAD OF THE CURRENT LINE OF SHOWERS THIS AFTERNOON...PRIMARILY ALONG/EAST OF HWY 1...ALTHOUGH THE STRONGEST INSTABILITY WILL BE CONFINED TO THE SW PIEDMONT...SANDHILLS AND SE COASTAL PLAIN. CONVECTIVE COVERAGE IS DIFFICULT TO ASCERTAIN AS IT HAS BEEN IN PREVIOUS DAYS. DESPITE THE PRESENCE OF WEAKER INSTABILITY...CURRENT TRENDS WOULD SUGGEST AT LEAST A HIGH CHANCE POP (40-50%) IS WARRANTED ALONG/EAST OF HWY 1 GIVEN THE PRESENCE OF BETTER SYNOPTIC FORCING THAN PREVIOUS DAYS. AS A RESULT...WILL SHOW HIGH CHANCE POPS ALONG/EAST OF THE HWY 1 CORRIDOR THE REMAINDER OF THIS AFTERNOON INTO THE EVENING. IN THE WEST/NW PIEDMONT WHERE INSTABILITY IS FAR WEAKER DUE TO PERSISTENT CLOUD COVER AND LIGHT PRECIPITATION WILL INDICATE POPS NO HIGHER THAN ~30%. EXPECT PRECIP CHANCES TO DECREASE FROM WEST-EAST BETWEEN 22Z THIS AFTERNOON AND 04Z TONIGHT IN ASSOC/W AN INCREASINGLY STABLE AIRMASS. OVERNIGHT... EXPECT THE AIRMASS OVER CENTRAL NC TO HAVE LARGELY STABILIZED IN ASSOC/W CONVECTIVE OVERTURNING THIS AFT/EVE (IN ADDITION TO NOCTURNAL COOLING AFTER SUNSET)...AND THERE WILL BE VERY LITTLE THERMODYNAMICS TO WORK WITH. HOWEVER...GIVEN CONTINUED BROAD SYNOPTIC FORCING (~30 METER H5 HEIGHT FALLS BETWEEN 00-12Z FRI) AND THE POTENTIAL FOR ADDITIONAL DISTURBANCES IN INCREASINGLY CYCLONIC FLOW ALOFT...FEEL THAT AT LEAST A SLIGHT CHANCE OF SHOWERS LOOKS REASONABLE ACROSS THE ENTIRE AREA AFTER MIDNIGHT. SEVERE THREAT THIS AFT/EVE: MID-LEVEL FLOW HAS MARKEDLY INCREASED TODAY COMPARED TO PREVIOUS DAYS IN ASSOC/W A TIGHTENING HEIGHT GRADIENT FROM THE WEST/NW...AND FCST SOUNDINGS SHOW 45-50 KNOT WSW FLOW AT 650 MB (~12 KFT AGL) THIS AFT/EVE...WITH EFFECTIVE BULK SHEAR VALUES IN THE 25-40 KT RANGE... HIGHEST IN THE PIEDMONT AND LOWEST IN THE COASTAL PLAIN. THESE SHEAR VALUES ARE MORE THAN SUFFICIENT FOR MULTICELL ORGANIZATION AND PERHAPS ENOUGH FOR A FEW ROTATING STORMS. THE PRIMARY LIMITING FACTOR TODAY WILL BE INSTABILITY. DESPITE PERVASIVE CLOUD COVER THIS MORNING...SUNSHINE THIS AFTERNOON HAS LED TO A FAIR AMOUNT OF DESTABILIZATION...WITH MLCAPE VALUES OF 1500-2500 J/KG IN THE SANDHILLS AND SE COASTAL PLAIN THIS AFT/EVE...TAPERING DOWN TO 500-1000 J/KG OR LESS FURTHER NORTH...AND EVEN LESS IN THE NW PIEDMONT. GIVEN BROAD SYNOPTIC HEIGHT FALLS AND THE SW-NE ORIENTED SHEAR AXIS APPROACHING FROM THE WEST COMBINED WITH MODERATE INSTABILITY...A THREAT OF ORGANIZED SEVERE STORMS WILL PERSIST THIS AFT/EVE EAST OF HWY 1. THE SEVERE WEATHER THREAT WILL BE HIGHEST IN THE SW PIEDMONT...SANDHILLS AND SE COASTAL PLAIN...OR ALONG AND SOUTH OF A LINE FROM WADESBORO-SANFORD-GOLDSBORO...WHERE MLCAPE VALUES COULD APPROACH ~2500 J/KG. THE PRIMARY SEVERE THREAT WOULD BE DAMAGING WINDS OWING TO SPEEDY MID-LEVEL FLOW...IN ADDITION TO QUARTER TO GOLFBALL SIZE HAIL...WITH THE THREAT GREATEST BETWEEN 3-9 PM THIS EVENING. FRIDAY: THE VERTICALLY STACKED LOW OVER THE GREAT LAKES WILL CONTINUE TO SLOWLY MEANDER E/NE ON FRIDAY...WITH INCREASINGLY CYCLONIC FLOW ALOFT SPREADING INTO THE MID-ATLANTIC/CAROLINAS. WEAK SYNOPTIC HEIGHT FALLS WILL PERSIST THROUGH THE DAY...WITH ADDITIONAL UPPER LEVEL SUPPORT POSSIBLE IN THE FORM OF SHORTWAVES AND/OR MCV'S. GFS/NAM FCST SOUNDINGS SHOW VERY DRY MID/UPPER LEVELS COMPARED TO TODAY...WITH A MID-LEVEL (~600 MB) SUBSIDENCE INVERSION DURING PEAK HEATING. EVEN WITH THE MID-LEVEL SUBSIDENCE INVERSION...GIVEN DEWPOINTS IN THE MID/UPPER 60S AND TEMPS IN THE LOWERS 90S...EXPECT MLCAPE VALUES OF 1500-2000 J/KG IN SOUTH/EAST PORTIONS OF THE AREA...TAPERING DOWN TO LESS THAN 500-1000 J/KG IN THE NW PIEDMONT WHERE SFC DEWPOINTS ARE EXPECTED TO BE LOWER (NEAR 60F). MID-LEVEL FLOW IS PROGGED TO BE WEAKER ON FRIDAY...~35 KT COMPARED TO 45-50 KT TODAY...AND EFFECTIVE BULK SHEAR VALUES WILL BE LOWER. AS A RESULT...THE SEVERE THREAT IS NOT AS CLEAR...AND MAY BE CONFINED TO THE TRIANGLE SOUTH AND EAST...OR ALONG/EAST OF HWY 1. PRECIP CHANCES LOOK LESS FAVORABLE THAN PREVIOUSLY WAS THOUGHT DUE TO UNCERTAINTIES IN THE TIMING/TRACK OF ANY UPPER LEVEL DISTURBANCES AND LESS INSTABILITY. WILL KEEP POPS AT 20-30% AT MOST. EXPECT HIGHS IN THE LOWER 90S. -VINCENT && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 300 PM THURSDAY.... AN UPPER LEVEL TROUGH AXIS WILL CROSS THE REGION DURING THE DAY ON FRIDAY...MOVING EAST OF THE MAJORITY OF THE FORECAST AREA BY MIDNIGHT AND THEN IS EXPECTED TO MEANDER NEAR THE COAST THROUGH SUNDAY. THIS WILL HELP DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA...WHICH THEN WASHES OUT OVER THE REGION ON SATURDAY LEAVING WEAK SURFACE TROUGHING OVER THE COASTAL PLAIN. THIS WILL RESULT IN DEEP WESTERLY TO NORTHWESTERLY FLOW OVER THE FORECAST AREA...WHICH WILL ACT TO DRY OUT THE COLUMN. IN FACT...PWAT VALUES ARE PROGGED TO DECREASE TO NEAR OR EVEN SLIGHTLY BELOW 1 INCH BY SATURDAY...WITH ONLY A SLIGHT RECOVERY EXPECTED ON SUNDAY. THEREFORE...FRIDAY NIGHT IS EXPECTED TO BE MOSTLY DRY ONCE THE LATE AFTERNOON/EVENING CONVECTION DISSIPATES. THEN...FOR SATURDAY WILL DECREASE POPS... RESULTING IN A MOSTLY DRY DAY. CANNOT COMPLETELY RULE OUT AN ISOLATED STORM OR TWO DURING PEAK HEATING ON SATURDAY...ESPECIALLY ACROSS THE EAST IN THE VICINITY OF THE AFOREMENTIONED WEAK SURFACE TROUGH. PRECIP CHANCES MAY INCREASE SLIGHTLY ON SUNDAY WITH THE INCREASED MOISTURE...THEREFORE WILL MAINTAIN THE CURRENT FORECAST OF SCATTERED AFTERNOON/EVENING CONVECTION ACROSS THE REGION. HIGH TEMPS ARE EXPECTED TO REMAIN IN THE UPPER 80S TO LOWER 90S THROUGH THE WEEKEND...WITH OVERNIGHT LOWS MODERATING FROM THE MID 60S TO NEAR 70 DEGREES FRIDAY NIGHT TO THE LOW 70S BY SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM THURSDAY... A MID LEVEL RIDGE CENTERED NEAR TEXAS WILL ATTEMPT TO MOVE INTO THE SOUTHEAST US THROUGH EARLY NEXT WEEK...BEFORE RETROGRADING BY THE MIDDLE OF THE WEEK AS A MID LEVEL TROUGH HELPS DRAG A WEAK FRONTAL BOUNDARY TOWARDS THE REGION. SOUTHERLY FLOW WILL RETURN TO THE AREA RESULTING IN AN INCREASE IN MOISTURE ACROSS FORECAST AREA. THEREFORE SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH AFTERNOON/EARLY EVENING NEXT WEEK...WITH SLIGHTLY HIGHER CHANCES POSSIBLE BY LATE WEEK WITH THE APPROACH OF THE AFOREMENTIONED FRONT (ALTHOUGH WILL NOT GO MUCH HIGHER DUE TO THIS BEING THE DAY 7/8 TIME FRAME). TEMPS ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS THROUGHOUT THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM THURSDAY... 24-HR TAF PERIOD: OUTSIDE OF SHOWERS/STORMS...VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD...WITH SOUTHWEST WINDS 10-15 KT AND GUSTS UP TO ~20 KT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. THUNDERSTORMS THIS AFT/EVE ARE LEAST LIKELY AT THE INT/GSO TERMINALS WHERE THE ATMOSPHERE IS MORE STABLE...AND MOST LIKELY AT THE FAY TERMINAL WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. SHOWERS/STORMS WILL BE MOST LIKELY BETWEEN 20Z THIS AFTERNOON AND 03Z TONIGHT...WITH ACTIVITY DECREASING BETWEEN SUNSET AND MIDNIGHT. SOUTHWEST WINDS WILL ALSO DECREASE TO ~5 KT AFTER SUNSET. NAM FCST SOUNDINGS INDICATE A POTENTIAL FOR IFR STRATUS LATE TONIGHT...BETWEEN 08-12Z FRI MORNING. HOWEVER...GFS FCST SOUNDINGS ARE NOT AS ROBUST WITH THE LOW LEVEL MOISTURE AS THE NAM...AND AT THIS TIME THERE IS ENOUGH UNCERTAINTY TO PRECLUDE MENTION OF SUB-VFR CEILINGS LATE TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...BUT WILL BE MOST LIKELY AFTER 18Z. SUSTAINED WSW WINDS OF 10-15 KT WITH GUSTS UP TO 20-25 KT ARE EXPECTED AFTER 15Z FRI. LOOKING AHEAD: PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH EARLY NEXT WEEK IN ASSOCIATION WITH DISTURBANCES IN WEST/NW FLOW ALOFT. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREDOMINATE THROUGH EARLY NEXT WEEK. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...KRR LONG TERM...KRR AVIATION...VINCENT
Hazardous weather outlook, Jun 23, 2:45 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT THU JUN 23 2011 NCZ007>010-021>025-038-039-073-241845- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-STANLY- 245 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. NCZ011-026>028-040>043-074>078-083>086-088-089-241845- HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 245 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. VINCENT
In the hours before
Special weather statement, Jun 23, 2:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT THU JUN 23 2011
NCZ075-077-086-231930-
HARNETT-HOKE-MOORE-
254 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE AND HOKE
COUNTIES THROUGH 330 PM EDT...
AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN PINES...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VASS...PINEVIEW...
AND...OLIVIA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3523 7952 3534 7925 3531 7918 3540 7910
3543 7900 3523 7890 3522 7892 3521 7901
3519 7909 3517 7910 3507 7944
TIME...MOT...LOC 1854Z 247DEG 32KT 3519 7937
VINCENTSpecial weather statement, Jun 23, 3:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT THU JUN 23 2011
NCZ085-086-232015-
HOKE-SCOTLAND-
328 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND AND HOKE COUNTIES
THROUGH 415 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GIBSON...OR ABOUT 10 MILES WEST OF LAURINBURG...MOVING EAST AT 40
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG...EAST
LAURINBURG...WAGRAM...BOWMORE...ANTIOCH...AND...RAEFORD...ROCKFISH.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3463 7946 3481 7969 3482 7962 3484 7962
3485 7963 3491 7956 3495 7958 3518 7917
3495 7903 3483 7919 3483 7934 3482 7935
3477 7933
TIME...MOT...LOC 1928Z 253DEG 37KT 3479 7959
77Local storm report, Jun 23, 4:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
06/23/2011 M51 MPH SCOTLAND NC ASOS
&&
EVENT NUMBER RAH1100889
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:16 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jun 22, 8:53 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 52 min |
| Jun 22, 9:51 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Stanly | 39 min |
| Jun 23, 2:54 PM EDT | Special Weather Statement | RAH | Lee | 36 min |
| Jun 23, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 27 min |
| Jun 23, 3:28 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 47 min |
| Jun 23, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 62 min |
| Jun 23, 4:36 PM EDT | Special Weather Statement | RAH | Halifax | 24 min |
| Jun 23, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson, Wayne | 74 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.